Alert archive / Illinois / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 92, NWS Lincoln, IL

June 28, 2018Fulton County, Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 28, 2018, 3:28 PM CDT for Fulton County, Schuyler County, Illinois. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2018, 3:28 PM CDT (20:28 UTC)
Expired
Jun 28, 2018, 4:30 PM CDT
In force
62 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Fulton County, IL, Schuyler County, IL

The radar

The Lincoln radar (KILX), 77 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 3:53 PM CDTTSTM WND GST 60Lewistown, ILTREE LIMBS AND POWERLINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 1:04 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2018-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2018-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-572 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

942 
WUUS53 KILX 282028
SVRILX
ILC057-169-282130-
/O.NEW.KILX.SV.W.0092.180628T2028Z-180628T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
328 PM CDT THU JUN 28 2018

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Fulton County in west central Illinois...
  Eastern Schuyler County in west central Illinois...

* Until 430 PM CDT

* At 328 PM CDT, severe thunderstorms were located along a line
  extending from near Little Swan Lake to near Industry to 6 miles
  west of Littleton, moving east at 50 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Canton, Lewistown, Farmington, Cuba, Astoria, Avon, Vermont, St.
  David, Fairview, Ipava, London Mills, Browning, Table Grove,
  Dunfermline, Bernadotte, Smithfield, Bryant, Norris, Banner and
  Frederick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4028 9045 4072 9044 4071 8999 4063 8999
      4062 8988 4051 8987 4044 8991 4037 9004
      4023 9012 4019 9020 4015 9021 4016 9026
      4012 9037 4006 9043 4002 9044 3999 9054
TIME...MOT...LOC 2028Z 275DEG 42KT 4061 9056 4036 9057 4022 9075 

HAIL...<.75IN
WIND...70MPH
 
$$

Goetsch
3 follow-up statements
394 
WWUS53 KILX 282049
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
349 PM CDT THU JUN 28 2018

ILC057-169-282130-
/O.CON.KILX.SV.W.0092.000000T0000Z-180628T2130Z/
Fulton-Schuyler-
349 PM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR FULTON AND EASTERN SCHUYLER COUNTIES...

At 348 PM CDT, severe thunderstorms were located along a line
extending from near Fairview to near Ipava to Browning, moving east
at 45 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Canton, Lewistown, Farmington, Cuba, Astoria, Avon, Vermont, St.
David, Fairview, Ipava, London Mills, Browning, Table Grove,
Dunfermline, Bernadotte, Smithfield, Bryant, Norris, Banner and
Frederick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4028 9045 4072 9044 4071 8999 4063 8999
      4062 8988 4051 8987 4044 8991 4037 9004
      4023 9012 4019 9020 4015 9021 4016 9026
      4012 9037 4006 9043 4002 9044 3999 9054
TIME...MOT...LOC 2048Z 274DEG 40KT 4058 9024 4033 9025 4013 9034 

HAIL...<.75IN
WIND...70MPH
 
$$

Goetsch
004 
WWUS53 KILX 282103
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
403 PM CDT THU JUN 28 2018

ILC057-169-282130-
/O.CON.KILX.SV.W.0092.000000T0000Z-180628T2130Z/
Fulton-Schuyler-
403 PM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR FULTON AND EASTERN SCHUYLER COUNTIES...

At 402 PM CDT, severe thunderstorms were located along a line
extending from Canton to Havana to near Chandlerville, moving east at
50 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Canton, Lewistown, Farmington, Cuba, Astoria, Avon, Vermont, St.
David, Fairview, Ipava, London Mills, Browning, Table Grove,
Dunfermline, Bernadotte, Smithfield, Bryant, Norris, Banner and
Frederick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4028 9045 4072 9044 4071 8999 4063 8999
      4062 8988 4051 8987 4044 8991 4037 9004
      4023 9012 4019 9020 4015 9021 4016 9026
      4012 9037 4006 9043 4002 9044 3999 9054
TIME...MOT...LOC 2102Z 275DEG 42KT 4057 9004 4032 9005 4012 9015 

HAIL...<.75IN
WIND...70MPH
 
$$

Goetsch
150 
WWUS53 KILX 282125
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
425 PM CDT THU JUN 28 2018

ILC057-169-282135-
/O.EXP.KILX.SV.W.0092.000000T0000Z-180628T2130Z/
Fulton-Schuyler-
425 PM CDT THU JUN 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR FULTON AND EASTERN SCHUYLER
COUNTIES WILL EXPIRE AT 430 PM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.

A severe thunderstorm watch remains in effect until 700 PM CDT for
central and west central Illinois.

LAT...LON 4028 9045 4072 9044 4071 8999 4063 8999
      4062 8988 4051 8987 4044 8991 4037 9004
      4023 9012 4019 9020 4015 9021 4016 9026
      4012 9037 4006 9043 4002 9044 3999 9054
TIME...MOT...LOC 2125Z 275DEG 42KT 4055 8974 4030 8975 4010 8985 

$$

Goetsch

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:28 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 28, 3:28 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
328 PM CDT Thu Jun 28 2018

.SHORT TERM...(This evening through Friday)
ISSUED AT 328 PM CDT Thu Jun 28 2018

Convective complex currently pushing into west-central Illinois
will continue to track E/SE along a slowly advancing warm front
late this afternoon. 20z/3pm radar imagery shows the leading edge
of the storms along a Macomb to Quincy line...with a general E/SE
movement. Storms will turn more to the SE over the next hour or
two, following the primary instability gradient extending from
southeast Iowa to southeast Illinois. Have adjusted PoPs to
feature likely to categorical along/southwest of a Macomb...to
Springfield...to Shelbyville line through 23z/6pm accordingly.
Once the initial push of storms passes, rain showers will linger
behind the line for an hour or two before the precip comes to an
end. Elsewhere around central Illinois, am expecting a warm/dry
night with overnight lows in the lower to middle 70s.

As the warm front lifts northward, southerly winds will bring
increasingly humid air into central Illinois on Friday. With ample
sunshine heating the airmass into the lower to middle 90s and
surface dewpoints hovering in the lower to middle 70s...peak
afternoon heat index values will top out around 110 degrees. With
this oppressive heat expected to continue through at least
Saturday, decided to upgrade the Heat Advisory to an Excessive
Heat Warning for the entire KILX CWA for both Friday and Saturday.

&&

.LONG TERM...(Friday night through Thursday)
ISSUED AT 328 PM CDT Thu Jun 28 2018

Very hot and humid weather will continue through Saturday before
an approaching short-wave and its associated cold front brings
some relief by Sunday. Model consensus suggests showers and
thunderstorms will become more numerous Sunday afternoon...which
will keep high temperatures down a few degrees in the upper 80s
and lower 90s. Resulting heat index readings will still be quite
high from 100-105, but will be below warning criteria. The best
rain chances will push into the southeast CWA by Monday as the
front settles southward and stalls in the Ohio River Valley. After
that, the boundary will lift back northward...resulting in
hot/humid weather conditions with low chance PoPs through the
middle of next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1244 PM CDT Thu Jun 28 2018

VFR conditions will prevail for the entire 18z TAF period. Will be
keeping an eye on a large cluster of thunderstorms currently
ongoing across south-central Iowa. These storms will drop E/SE
along the Mississippi River later this afternoon...likely
remaining west of the central Illinois terminals. Winds will be SE
at 5-10kt this afternoon, then will veer to S at 8-12kt by Friday
morning.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning from 10 AM Friday to 8 PM CDT Saturday
for ILZ027>031-036>038-040>057-061>063-066>068-071>073.

&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Barnes
Hazardous weather outlook, Jun 28, 3:22 PM CDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
322 PM CDT Thu Jun 28 2018

ILZ027>031-037-291100-
Knox-Marshall-Peoria-Stark-Tazewell-Woodford-
322 PM CDT Thu Jun 28 2018

...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT
SATURDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms will be possible into this evening. Any
thunderstorm that develops across the area has the potential for
producing gusty winds, torrential rainfall and frequent lightning.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Minor flooding will occur over portions of the Illinois River from
Peoria and downstream the next several days.

There is a chance of thunderstorms Sunday and Sunday evening.

A heat wave is expected from Friday through Saturday. High
temperatures are forecast to be in the mid 90s, with afternoon
heat indices peaking from 108 to 113 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ036-040-047-049-050-291100-
Cass-Fulton-Morgan-Schuyler-Scott-
322 PM CDT Thu Jun 28 2018

...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT
SATURDAY...

This Hazardous Weather Outlook is for portions of west central
Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms will be possible into early this evening.
A few storms may produce damaging wind gusts and hail, along with
frequent lightning and brief heavy rainfall.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Minor flooding will occur over portions of the Illinois River from
Peoria and downstream the next several days.

There is a chance of thunderstorms again Sunday and Sunday evening.

A heat wave is expected from Friday through Saturday. High
temperatures are forecast to be in the mid 90s, with afternoon
heat indices peaking from 108 to 113 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed through late this afternoon.

ILZ041-048-051-052-061-066>068-071>073-291100-
Christian-Clay-Crawford-Effingham-Jasper-Lawrence-Mason-Menard-
Richland-Sangamon-Shelby-
322 PM CDT Thu Jun 28 2018

...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT
SATURDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

An isolated thunderstorm will be possible into early this evening.
Gusty winds, hail, frequent lightning and brief heavy rainfall
will accompany some of the stronger storms.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Minor flooding will occur over portions of the Illinois River from
Peoria and downstream the next several days.

There is a chance of thunderstorms again Sunday and Sunday evening.

A heat wave is expected from Friday through Saturday. High
temperatures are forecast to be in the mid 90s, with afternoon
heat indices peaking from 108 to 113 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon.

ILZ038-042>046-053>057-062-063-291100-
Champaign-Clark-Coles-Cumberland-De Witt-Douglas-Edgar-Logan-
Macon-McLean-Moultrie-Piatt-Vermilion-
322 PM CDT Thu Jun 28 2018

...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT
SATURDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

There is a chance of thunderstorms Sunday and Sunday night.

A heat wave is expected from Friday through Saturday. High
temperatures are forecast to be in the mid 90s, with afternoon
heat indices peaking from 108 to 113 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Smith

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:52 PM CDTExcessive Heat WarningILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more3 days
Jun 28, 3:06 PM CDTSevere Thunderstorm WarningILXSchuyler54 min
Jun 28, 3:47 PM CDTSevere Thunderstorm WarningILXCass, Mason, Menard, Peoria, Tazewell58 min
Jun 28, 3:57 PM CDTSevere Thunderstorm WarningILXMorgan, Scott63 min
Jun 28, 4:18 PM CDTSevere Thunderstorm WarningILXLogan, Mason, Menard, Sangamon, Tazewell42 min
Jun 28, 4:44 PM CDTSevere Thunderstorm WarningILXChristian, Logan, McLean, Macon, Sangamon46 min
Jun 28, 5:14 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Moultrie, Shelby46 min
Jun 28, 5:52 PM CDTSevere Thunderstorm WarningILXEffingham, Shelby53 min
Jun 28, 6:13 PM CDTSevere Thunderstorm WarningILXClay62 min
Jun 28, 6:39 PM CDTSevere Thunderstorm WarningILXRichland33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.